Recently, MedPage Today reported that “The FDA issued an alert regarding the risk of increased mortality in stable liver transplant patients who switch from a calcineurin inhibitor-based (CNI) immunosuppressive regimen to sirolimus (Rapamune).” It was noted, however, “that a causal relationship has not been established and that” the FDA “is not recommending discontinuation of the drug, which is indicated for prevention of organ rejection in kidney transplant recipients older than 12.”
The label for the drug “already carries a boxed warning of excess mortality and graft loss associated with the use of” sirolimus “in combination with tacrolimus (Prograf) in de novo liver and lung transplant recipients.” And it also warns that it is not clear that the drug is safe for liver or lung transplant patients. Doctors, therefore, should heed those warnings, comments the FDA. Prescribing medication in a way that is contrary to the labeling may lead to serious permanent injury or death.
Our firm has experience pursing cases for patients that involve tragic medication errors, pharmacy mix ups and unsafe medications. If you think you have been injured by a defective product, we encourage you to read a portion of a book regarding products liability authored by senior partner Salvatore Zambri.
For information about your legal rights, please click here or contact us at Regan Zambri & Long, PLLC at (202) 753-4272.